Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mixed-HIV-Status CouplesMixed-HIV-Status Couples
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Combivir and Videx combo
Aug 28, 2003

My partner is taking both of these and his sexual desire is down, hes been tested for low testerone and nothing, HELP, i love him and want to make love to him but hes not interested. All his counts are way down but the side effects are nasty. Any advice on managing those as well.

Response from Dr. Remien

This can be a very difficult and challenging issue. Loss of sexual desire can be caused by many physical and psychological factors. You have taken the right approach by first consulting with a physician. If there is not a problem with testosterone levels, it is still possible that medications and/or physical side effects from the medications, as well as HIV itself, could be effecting his libido. It is also possible that there are psychological issues associated with his being HIV+ and you not (assuming that you are not HIV+). Continue to consult with a physician about possible physical causes of his diminished libido. Also invite your partner to talk with you about the issue, including all the feelings he may have about being HIV+ and how it effects his sexuality, concerns about infecting you, and whether or not having an active sex life with you is a priority for him. I hope that he can appreciate the fact that the sex life between you is an important priority for you. Also, be patient - these discussions usually take time.


Previous
How long till I know I am in the clear
Next
super or re-infection

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement